MAUDE Adverse Event Report: CORDIS CORPORATION OPTA PRO F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION OPTA PRO F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4196040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a leakage was noticed at the top of 5f 6x4 80 opta pro percutaneous transluminal angioplasty (pta) balloon catheter after it was removed from the patient¿s body and examined.The balloon was also noted to be stiff when loading onto the unknown wire, there was a lot of resistance felt prior to inflation.When the balloon was inflated, it would not maintain its atmospheric pressure.A new 6mmx4cmx80cm opta pro balloon was opened, and it worked perfectly.There was no reported patient injury.The device was properly opened in sterile field.The device was stored, handled, and prepped per the instructions for use (ifu).The was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The physician states to have felt a significant amount of resistance loading the balloon onto the wire.The balloon catheter did not kink while being used.The device was not used for a chronic total occlusion (cto).The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82179380 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage: during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors may have contributed to the reported event.However, without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a leakage was noticed at the top of 5f 6x4 80 opta pro percutaneous transluminal angioplasty (pta) balloon catheter after it was removed from the patient¿s body and examined.The balloon was also noted to be stiff when loading onto the unknown wire, there was a lot of resistance felt prior to inflation.When the balloon was inflated, it would not maintain its atmospheric pressure.A new 6mmx4cmx80cm opta pro balloon was opened, and it worked perfectly.There was no reported patient injury.The device was properly opened in sterile field.The device was stored, handled, and prepped per the instructions for use (ifu).The was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The physician states to have felt a significant amount of resistance loading the balloon onto the wire.The balloon catheter did not kink while being used.The device was not used for a chronic total occlusion (cto).The device will not be returned for analysis as it was discarded at the site.

Brand Name
OPTA PRO F5 6X4 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10679946
Report Number9616099-2020-03981
Device Sequence Number2757606
Product Code LIT
UDI-Device Identifier20705032003343
UDI-Public20705032003343
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number4196040S
Device Catalogue Number4196040S
Device Lot Number82179380
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1